Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 192, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 18, 2016, 12:55 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2016, 12:55 PM CDT (17:55 UTC)
- Expired
- Jun 18, 2016, 1:32 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Natchitoches Parish, LA, Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 73 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 1:20 PM CDT | NON-TSTM WND DMG | Many, LA | POWER LINES REPORTED BLOWN DOWN... ONE CAUSING ARC AND GRASS FIRE... FIRE CONTAINED IN MANY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 5.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2685 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
949
WUUS54 KSHV 181755
SVRSHV
LAC069-085-181900-
/O.NEW.KSHV.SV.W.0192.160618T1755Z-160618T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 PM CDT SAT JUN 18 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
SABINE PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 200 PM CDT
* AT 1255 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF CAMPTI TO 9 MILES SOUTHWEST OF
MONTGOMERY TO NEAR BOYCE...MOVING WEST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...MANY...ZWOLLE...CAMPTI...CONVERSE...ALLEN...
OAK GROVE...PLEASANT HILL...FLORIEN...PROVENCAL...NATCHEZ...
NOBLE...FISHER...ROBELINE...POWHATAN...AJAX...BELMONT...FLORA...
HAGEWOOD AND CHOPIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3152 9374 3166 9383 3170 9380 3175 9384
3177 9382 3184 9388 3184 9344 3192 9343
3193 9336 3190 9335 3189 9328 3191 9324
3197 9324 3197 9317 3155 9292 3146 9280
3135 9295 3137 9303 3136 9339 3131 9343
TIME...MOT...LOC 1755Z 087DEG 30KT 3189 9322 3155 9299 3135 9269
HAIL...<.75IN
WIND...60MPH
$$
121 follow-up statement
374
WWUS54 KSHV 181832
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT SAT JUN 18 2016
LAC069-085-181842-
/O.CAN.KSHV.SV.W.0192.000000T0000Z-160618T1900Z/
NATCHITOCHES LA-SABINE LA-
132 PM CDT SAT JUN 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR NATCHITOCHES AND SABINE
PARISHES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN LOUISIANA...AND EASTERN TEXAS.
LAT...LON 3152 9374 3166 9383 3170 9380 3175 9384
3177 9382 3184 9388 3184 9344 3192 9343
3193 9336 3190 9335 3189 9328 3191 9324
3197 9324 3197 9317 3155 9292 3146 9280
3135 9295 3137 9303 3136 9339 3131 9343
TIME...MOT...LOC 1830Z 087DEG 30KT 3187 9357 3153 9334 3133 9304
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:33 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 18, 10:33 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1033 AM CDT SAT JUN 18 2016
.DISCUSSION...
Showers and thunderstorms along a surface boundary continuing to
generate convection across portions of north Louisiana this
morning. For this update, went ahead and increased pops based on
high-res models. Otherwise, heat index values currently above 100
degrees across portions of deep east Texas and Northwest
Louisiana. Heat advisory for this area remains in effect through 7
PM. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 94 74 91 73 / 30 20 30 20
MLU 93 73 89 72 / 30 10 40 20
DEQ 92 71 90 71 / 20 10 20 20
TXK 93 72 90 72 / 20 10 20 20
ELD 93 71 89 71 / 30 10 20 20
TYR 94 74 91 73 / 20 20 20 20
GGG 94 74 91 72 / 20 20 20 20
LFK 94 74 91 72 / 30 20 40 20
&&
.SHV Watches/Warnings/Advisories...
AR...None.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>003-010>012-
017>020-022.
OK...None.
TX...Heat Advisory until 7 PM CDT this evening for TXZ108>112-124>126-
136>138-149>153-165>167.
&&
05Hazardous weather outlook, Jun 18, 11:49 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CDT SAT JUN 18 2016 LAZ001>003-010>012-017>020-022-TXZ108>112-124>126-136>138-149>153- 165>167-191700- CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-SABINE- NATCHITOCHES-WINN-GRANT-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS- WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1149 AM CDT SAT JUN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY VALUES WILL RESULT IN HEAT INDEX VALUES RANGING FROM 105 TO 107 DEGREES OVER THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME STORMS MAY BE SEVERE PRODUCING DAMAGING WINDS AND HEAVY RAINFALL THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF THE AREA SUNDAY AND MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES INTO EAST TEXAS AND NORTH LOUISIANA. ISOLATED STRONG STORMS CAN NOT BE RULED OUT...WITH LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...IS NOT EXPECTED THROUGH TONIGHT. ARZ050-051-059>061-070>073-LAZ004>006-013-014-021-OKZ077-TXZ096- 097-191700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CLAIBORNE-LINCOLN-JACKSON-OUACHITA-CALDWELL- MCCURTAIN-RED RIVER-BOWIE- 1149 AM CDT SAT JUN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE IN THE STRONGER STORMS. AS A RESULT OF THE PASSAGE OF THE FRONT THIS MORNING...SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF THE AREA SUNDAY AND MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES INTO EAST TEXAS AND NORTH LOUISIANA. ISOLATED STRONG STORMS MAY BE POSSIBLE WITH LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 05
In the hours before
Special weather statement, Jun 18, 10:46 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 AM CDT SAT JUN 18 2016
LAZ013-019-181630-
JACKSON LA-WINN LA-
1046 AM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON AND
NORTHWESTERN WINN PARISHES UNTIL 1130 AM CDT...
AT 1046 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JONESBORO...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINNFIELD...JONESBORO...HODGE...NORTH HODGE...DODSON...EAST HODGE...
CALVIN...SIKES...HUDSON AND JOYCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3185 9249 3194 9288 3195 9287 3195 9288
3199 9289 3215 9283 3215 9282 3216 9282
3218 9280 3221 9280 3223 9277 3232 9277
3222 9248
TIME...MOT...LOC 1546Z 010DEG 14KT 3219 9269
12Special weather statement, Jun 18, 11:41 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 AM CDT SAT JUN 18 2016
LAZ011-012-018-181730-
RED RIVER LA-NATCHITOCHES LA-BIENVILLE LA-
1141 AM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIENVILLE...NORTH
CENTRAL NATCHITOCHES AND EAST CENTRAL RED RIVER PARISHES UNTIL 1230
PM CDT...
AT 1141 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF JONESBORO...MOVING SOUTHWEST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COUSHATTA...MARTIN...SALINE...LUCKY...ASHLAND...EDGEFIELD...
BIENVILLE...FRIENDSHIP...CHESTNUT...LIBERTY HILL AND BLACK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3215 9293 3215 9294 3214 9293 3191 9316
3207 9337 3241 9287 3232 9277 3230 9277
TIME...MOT...LOC 1641Z 045DEG 25KT 3226 9292
12Local storm report, Jun 18, 12:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND DMG 2 NW DODSON 32.10N 92.68W
06/18/2016 WINN LA LAW ENFORCEMENT
TREES DOWN ON HWY 126 NW OF DODSON
&&
EVENT NUMBER SHV1600591
25Local storm report, Jun 18, 12:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 PM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND DMG 5 NNE DODSON 32.15N 92.63W
06/18/2016 WINN LA LAW ENFORCEMENT
TREES DOWN NNE OF DODSON ON ON 499
&&
EVENT NUMBER SHV1600592
25Local storm report, Jun 18, 12:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND DMG 3 E CALVIN 31.96N 92.73W
06/18/2016 WINN LA LAW ENFORCEMENT
TREES REPORTED DOWN EAST OF CALVIN ON 501
&&
EVENT NUMBER SHV1600593
25Local storm report, Jun 18, 12:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1241 PM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM TSTM WND DMG 6 WNW GIBSLAND 32.57N 93.15W
06/18/2016 BIENVILLE LA LAW ENFORCEMENT
TREES REPORTED DOWN ON I20 NORTH OF ADA AND TAYLOR...
MILE MARKER 56
&&
EVENT NUMBER SHV1600594
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:25 AM CDT | Special Weather Statement | SHV | Caldwell | 50 min |
| Jun 18, 10:46 AM CDT | Special Weather Statement | SHV | Winn | 44 min |
| Jun 18, 11:12 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 48 min |
| Jun 18, 11:41 AM CDT | Special Weather Statement | SHV | Bienville | 49 min |
| Jun 18, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 59 min |
| Jun 18, 1:42 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 63 min |
| Jun 18, 2:34 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 3 hr |
| Jun 18, 5:09 PM CDT | Special Weather Statement | SHV | Bossier | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.